Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 26, 2021, 7:39 PM CDT for Cowley County, Kansas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2021, 7:39 PM CDT (00:39 UTC)
- Expired
- Jun 26, 2021, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Wichita, KS
County Cowley County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:40 PM CDT | TSTM WND GST 52 | 7 N Arkansas City, KS | MEASURED AT STROTHER FIELD AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
138 WWUS83 KICT 270039 SPSICT Special Weather Statement National Weather Service Wichita KS 739 PM CDT Sat Jun 26 2021 KSZ093-270115- Cowley KS- 739 PM CDT Sat Jun 26 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Cowley County in south central Kansas... * Until 815 PM CDT. * At 737 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 6 miles north of Arkansas City to Chilocco...and moving east at 25 mph. 50 mph winds are possible with these storms. * Locations impacted include... Arkansas City, Winfield, Dexter, Maple City and Strother Field Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3722 9712 3726 9668 3700 9676 3700 9715 TIME...MOT...LOC 0038Z 270DEG 23KT 3716 9701 3701 9707 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 26, 7:17 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 26, 7:17 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 717 PM CDT Sat Jun 26 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 307 PM CDT Sat Jun 26 2021 Scattered showers and storms quickly redeveloped toward the noon hour within a moist and weakly capped pbl. We're even seeing more isolated or widely scattered activity in the post-frontal airmass early this afternoon as we remain weakly capped with some lingering post-frontal low level moisture. Tonight-Sunday...showers and storms are expected to be most numerous across southeast KS again tonight as we remain within the entrance region of the H3 jet and we continue to see the anomalous moisture with PWATs in excess of 2 inches. There may be a lull through the evening before activity redevelops later tonight. Deep layer warm cloud depths around 4000m will continue to support efficient rainfall with no change planned to the ongoing flood watch. Little change in sensible weather is expected across the forecast area as we move into Sunday as the diffuse frontal boundary remains draped over the area keeping the higher pbl moisture along and east of the Kansas Turnpike. Any breaks in the cloud cover will result in scattered showers and storms quickly redeveloping once again with the potential for pockets of heavy rainfall lingering across the area. Mon-Tue...Very little change is expected in the large-scale pattern as we move into the early portion of the week with a persistent mid/upper trough remaining nearly stationary across the Central High Plains and a mid/upper ridge helping to funnel deep tropical moisture over the central CONUS. The mid/upper trough may edge slightly closer to the area bringing increasing chances for more widespread precipitation to the region. This setup will continue to support efficient rainfall for areas that remain saturated as PWATs remain at or above 2 inches with deep layer warm cloud depths progged to persist over the area. .LONG TERM...(Wednesday through Saturday) Issued at 307 PM CDT Sat Jun 26 2021 The mid/upper trough over the Northern Plains is progged to move eastward toward the middle of the week, while plentiful low level moisture remains entrenched across our region. So, even with rising heights we could still see some diurnally driven showers and storms linger through the middle and latter portion of the upcoming week. As we move towards the end of the work-week and into the weekend, a shortwave trough moving over the Upper Mississippi Valley and Great Lakes area will drive a cold front south across the Central Plains and delivering a drier airmass which should result in a return to dry weather conditions towards the end of the forecast. Seasonably cool temperatures are anticipated through the period with highs mostly in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 716 PM CDT Sat Jun 26 2021 A diffuse frontal boundary remains draped southwest to northeast in the vicinity of the Kansas Turnpike. Showers and a few storms have developed in the vicinity of this boundary across south central KS, but think most of this activity will stay to the SW-S of the KICT taf. Will go with a VCTS for any storm that ventures close. As the late evening progresses, latest short range model suggest that low level moisture transport and potential convective activity will increase across SE KS, potentially affecting the KCNU and possibly the KICT taf sites after 06z. So will go with a VCTS for the KICT taf and prevailing SHRA/VCTS for the KCNU taf where the convection looks more likely. MVFR and some IFR cigs will be likely under the showers and storms impacting KCNU into the late night and early morning hours on Sun. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 68 82 66 82 / 30 30 20 40 Hutchinson 65 84 65 82 / 20 10 10 30 Newton 66 83 65 82 / 20 20 20 40 ElDorado 67 81 66 82 / 40 40 30 50 Winfield-KWLD 68 80 66 82 / 60 60 40 50 Russell 62 84 64 83 / 10 10 10 30 Great Bend 62 83 64 83 / 10 10 10 30 Salina 64 87 65 83 / 10 0 10 30 McPherson 64 84 64 82 / 20 10 10 30 Coffeyville 69 81 69 83 / 80 90 70 70 Chanute 69 80 68 82 / 70 80 60 70 Iola 68 81 68 82 / 70 70 50 70 Parsons-KPPF 69 81 68 82 / 80 90 60 70 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT Sunday for KSZ071-072-094>096-098>100. && SHORT TERM...MWM LONG TERM...MWM AVIATION...Ketcham
Hazardous weather outlook, Jun 26, 3:56 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 356 PM CDT Sat Jun 26 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 356 PM CDT Sat Jun 26 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and storms producing locally heavy rain will remain possible over southeast Kansas tonight. See latest flood watch for additional details. In addition, ongoing flooding is occurring from recent heavy rain so be sure to check the flood warnings for the latest information. A strong storm or two may produce wind gusts around 50 mph along with small hail this afternoon and evening across southern Kansas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and storms producing locally heavy rainfall will continue through early next week, especially for locations southeast of the Kansas Turnpike. In addition, a few strong storms with gusty winds will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jun 26, 1:56 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HEAVY RAIN 6 E CHANUTE 37.67N 95.35W
06/26/2021 M11.00 INCH NEOSHO KS PUBLIC
REPORT VIA FACEBOOK OF 11 INCHES FROM FRIDAY
EVENING THROUGH THIS MORNING.
1115 AM HEAVY RAIN 5 N PEABODY 38.25N 97.11W
06/26/2021 M9.00 INCH MARION KS PUBLIC
FACEBOOK REPORT OF 9 INCHES OF RAIN IN THE
LAST 24 HOURS.
0127 PM HEAVY RAIN CHANUTE 37.68N 95.46W
06/26/2021 M9.00 INCH NEOSHO KS PUBLIC
FACEBOOK REPORTS OF 9 INCHES FOR THE STORMS
FROM FRIDAY EVENING INTO THIS MORNING.
&&Special weather statement, Jun 26, 7:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 739 PM CDT Sat Jun 26 2021 KSZ093-270115- Cowley KS- 739 PM CDT Sat Jun 26 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southwestern Cowley County in south central Kansas... * Until 815 PM CDT. * At 737 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 6 miles north of Arkansas City to Chilocco...and moving east at 25 mph. 50 mph winds are possible with these storms. * Locations impacted include... Arkansas City, Winfield, Dexter, Maple City and Strother Field Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3722 9712 3726 9668 3700 9676 3700 9715 TIME...MOT...LOC 0038Z 270DEG 23KT 3716 9701 3701 9707 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:03 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| Jun 27, 2:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 27 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.